Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 152, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 13, 2014, 3:04 PM EDT for Bedford County, Virginia. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2014, 3:04 PM EDT (19:04 UTC)
- Expired
- Jul 13, 2014, 4:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Bedford County, VA
The radar
The Roanoke radar (KFCX), 76 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.1 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
939
WUUS51 KRNK 131904
SVRRNK
VAC019-132000-
/O.NEW.KRNK.SV.W.0152.140713T1904Z-140713T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
304 PM EDT SUN JUL 13 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 400 PM EDT
* AT 304 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MONTVALE TO CHAMBLISSBURG TO NORTHWEST SMITH
MOUNTAIN LAKE...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BEDFORD...
BEDFORD CITY...
BIG ISLAND...
FOREST...
AND MONETA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3752 7935 3750 7930 3735 7926 3722 7934
3717 7971 3719 7972 3719 7976 3723 7975
3733 7982 3745 7960 3745 7959 3758 7938
TIME...MOT...LOC 1904Z 232DEG 20KT 3734 7975 3727 7970 3718 7974
HAIL...<.75IN
WIND...60MPH
$$
RAB3 follow-up statements
399
WWUS51 KRNK 131926
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
326 PM EDT SUN JUL 13 2014
VAC019-132000-
/O.CON.KRNK.SV.W.0152.000000T0000Z-140713T2000Z/
BEDFORD VA-
326 PM EDT SUN JUL 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR
CENTRAL BEDFORD COUNTY...
AT 325 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PEAKS OF OTTER RECREATION AREA TO NEAR THAXTON TO
NEAR MONETA...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEDFORD...
BEDFORD CITY...
BIG ISLAND...
FOREST...
AND COLEMAN FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3752 7935 3750 7930 3735 7926 3722 7934
3719 7968 3726 7971 3737 7975 3745 7960
3745 7959 3758 7938
TIME...MOT...LOC 1925Z 232DEG 20KT 3740 7965 3733 7960 3724 7964
HAIL...<.75IN
WIND...60MPH
$$
RAB762
WWUS51 KRNK 131938
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
338 PM EDT SUN JUL 13 2014
VAC019-132000-
/O.CON.KRNK.SV.W.0152.000000T0000Z-140713T2000Z/
BEDFORD VA-
338 PM EDT SUN JUL 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR
CENTRAL BEDFORD COUNTY...
AT 337 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PEAKS OF OTTER SUMMIT TO NEAR BEDFORD CITY TO NEAR
D-DAY MEMORIAL...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEDFORD...
BEDFORD CITY...
BIG ISLAND...
FOREST...
AND COLEMAN FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3752 7935 3750 7930 3737 7926 3733 7942
3729 7957 3726 7971 3737 7975 3745 7960
3745 7959 3758 7938
TIME...MOT...LOC 1937Z 232DEG 20KT 3745 7958 3738 7953 3729 7957
HAIL...<.75IN
WIND...60MPH
$$
RAB664
WWUS51 KRNK 131950
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
350 PM EDT SUN JUL 13 2014
VAC019-132000-
/O.EXP.KRNK.SV.W.0152.000000T0000Z-140713T2000Z/
BEDFORD VA-
350 PM EDT SUN JUL 13 2014
...THE SEVERE THUNDERSTORM WARNING FOR
CENTRAL BEDFORD COUNTY WILL EXPIRE AT 400 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3752 7935 3750 7930 3737 7926 3733 7942
3729 7957 3726 7971 3737 7975 3745 7960
3745 7959 3758 7938
TIME...MOT...LOC 1948Z 232DEG 20KT 3745 7958 3738 7953 3729 7957
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:28 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 13, 1:28 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 128 PM EDT SUN JUL 13 2014 .SYNOPSIS... HIGH PRESSURE WILL GIVE WAY TO RETURN SOUTHWEST FLOW AND INCREASING MOISTURE TODAY. A STRONG COLD FRONT APPROACHES FROM THE WEST ON MONDAY AND CROSS THE REGION ON TUESDAY. COOL HIGH PRESSURE FOLLOWS THE FRONT FOR THE LATTER HALF OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1120 AM EDT SUNDAY... UPDATING FOR PERSISTENT SHOWERS MOVING ACROSS THE PIEDMONT. THESE SHOWERS SHOULD EXIT CHARLOTTE COUNTY BY 100 PM. MOUNTAIN SHOWERS AND THUNDERSTORMS EXPECTED TO BEGIN FIRING ACROSS THE MOUNTAINS DURING THE AFTERNOON. AS OF 400 AM EDT SUNDAY... CLOUD COVER SHOWN BY SATELLITE PICTURES OVER THE OHIO VALLEY AND CIRRUS FROM THE THUNDERSTORMS OVER INDIANA AND ILLINOIS WILL MOVE INTO THE FORECAST AREA THIS MORNING. TEMPERATURES WERE ALREADY MILD...IN THE MID 60S TO LOWER 70S SO EVEN WITH ONLY OCCASIONAL BREAKS IN THE CLOUDS...MAXIMUM TEMPERATURES WILL CLIMB INTO THE LOWER 80S TO LOWER 90S. BUFKIT FORECAST SOUNDINGS SHOWED NARROW CAPE...POSSIBLY UP TO 800 J/KG WITH ENOUGH OF A WARM LAYER ABOVE 600 MB TO CAP SOME OF THE DEVELOPMENT OF THUNDERSTORMS. EXPECT COVERAGE OF THUNDERSTORMS TO BE SIMILAR TO SATURDAY...MAINLY ALONG AND JUST EAST OF THE BLUE RIDGE...ESPECIALLY SOUTH OF ROANOKE WHERE THE LOW LEVEL CONVERGENCE IS THE BEST THIS AFTERNOON. MODELS WERE SHOWING DIFFERENT SOLUTIONS TO HOW MUCH THE UPSTREAM SHOWERS AND THUNDERSTORMS WILL IMPACT THE NORTHWEST COUNTY WARNING AREA OVERNIGHT. AXIS OF HEAVIEST PRECIPITATION AND BEST PRECIPITATION POTENTIAL PLACEMENT LOOKS LIKE IT WILL EXTENDED FROM SOUTHWEST PENNSYLVANIA TO SOUTHEAST MISSOURI...STAYING JUST NORTHWEST OF THE FORECAST AREA. HAVE HELD PROBABILITY TO CHANCE RANGE FOR TONIGHT. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 320 AM EDT SUNDAY... THE UPPER TROUGH WILL AMPLIFY AND SHIFT SOUTHEAST THE GREAT LAKES AND OHIO VALLEY REGIONS. THE MAIN COLD FRONT WILL APPROACH FROM THE WEST ON MONDAY WITH INCREASING SHEAR AND MOISTURE. SWODY2 HAS PLACED OUR AREA IN A SLIGHT RISK FOR WELL-ORGANIZED MULTICELLS/LINE SEGMENTS CAPABLE OF DAMAGING WINDS AND SOME HAIL. MONDAY MORNING SHOWERS AND THUNDERSTORMS WITH ASSOCIATED CLOUD COVER MAY BE INFLUENTIAL FACTORS IN THE OVERALL INSTABILITY. SOME GOOD CONVERGENCE IN LEE TROUGH DEVELOPS LATER MONDAY AFTERNOON WHICH SUGGEST THAT THERE MAY BE BETTER SEVERE POTENTIAL ALONG AND EAST OF THE BLUE RIDGE. IN GENERAL...DECREASED MORNING POPS AND QPF ESPECIALLY OUT EAST. KEPT THE HIGHEST POPS IN THE WEST BUT NUDGED THE EAST UP MONDAY AFTERNOON. PLAYED HIGH TEMPERATURES CLOSE TO ADJMAVBC WITH READINGS FROM THE LOWER 80S IN THE WEST TO THE MID 90S IN THE EAST. SCATTERED SHOWERS AND A FEW THUNDERSTORMS CONTINUE MONDAY NIGHT WITH PLENTY OF MOISTURE AND FRONTAL BOUNDARY MOVING INTO WEST. LOW TEMPERATURES MONDAY NIGHT WILL RANGE FROM THE LOWER 60S IN THE MOUNTAINS TO THE LOWER 70S IN THE PIEDMONT. COLD FRONT WILL MOVE EAST ACROSS THE REGION TUESDAY WITH SHOWERS AND THUNDERSTORMS. MODELS SUGGESTING A MUCH STRONGER LEE TROUGH DEVELOPING AND IDEA THAT THE SFC FRONT WILL JUMP INTO THE PIEDMONT TUESDAY AFTERNOON. ANY SEVERE POTENTIAL SHOULD BE ACROSS EAST...AND DEPENDING ON WHERE THE BOUNDARY IS BY MID AFTERNOON...IT COULD ACTUALLY BE JUST SOUTHEAST OF THE FORECAST AREA. SWODY3 PLACED THE SLIGHT RISK OF SEVERE THUNDERSTORM WITH 15 PERCENT ACROSS THE CAROLINA AND SOUTHEASTERN VIRGINIA. WENT WITH THE COOLER ADJMET HIGHS FOR TUESDAY FROM THE MID 70S TO THE MID 80S DUE TO EXTENSIVE CLOUD COVER AND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SOME COOLER AND SLIGHTLY DRIER AIR TO BEGIN PUSHING IN FROM WEST OVERNIGHT TUESDAY NIGHT...BUT TRENDS ARE TO SLOW THIS MOISTURE BOUNDARY DOWN A BIT...AND STILL THINK THERE COULD BE LINGERING SHOWERS IN THE EAST MUCH OF THE NIGHT WITH SLOWLY MOVING BOUNDARY. LOW TEMPERATURES TUESDAY NIGHT WILL DROP TO THE MID 50S IN THE WEST TO THE MID 60S IN THE EAST. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 1230 PM EDT SATURDAY... BY 12Z WEDNESDAY MORNING THE COLD FRONT WILL BE ALONG THE EAST COAST. HIGH PRESSURE BUILDS IN BRINGING DRIER AND MUCH COOLER CONDITIONS. AS THE HIGH SHIFTS TO THE EAST TOWARDS THE NE STATES BY THE END OF THE WEEK OUR WIND DIRECTION WILL GRADUALLY SHIFT FROM NW TO AN E/SE FLOW. THERE WILL BE A NOTICEABLE DROP IN HUMIDITY BEHIND THE FRONT AS DEWPOINTS CRASH INTO THE 40S AND 50S. 850MB TEMPS WILL RANGE FROM +11-15C WHICH WILL COORDINATE TO SURFACE TEMPS 5-10F BELOW NORMAL. HIGHER ELEVATIONS OF THE MOUNTAINS MAY NOT MAKE IT OUT OF THE 60S ON WEDNESDAY AND THURSDAY...WHILE EVEN LOWER LYING AREAS WILL ONLY RANGE FROM THE LOW 70S TO NEAR 80 EAST OF THE BLUE RIDGE. NIGHT TIME LOWS WILL ALSO BE 5-10F BELOW NORMAL. WHILE ITS TOO SOON TO TALK ABOUT ANY POTENTIAL RECORD LOWS...SEVERAL OF THEM MAY BE WITHIN REACH SHOULD WE GET SUFFICIENT RADIATIONAL COOLING. AT THE END OF THE PERIOD...THE GFS CONTINUES TO HINT AT A SHORTWAVE DISTURBANCE PIVOTING TOWARDS THE REGION FROM THE SOUTHERN PLAINS FOR FRIDAY AND SATURDAY. THE FLOW BECOMES MORE SOUTHERLY AND MOISTURE INCREASES AHEAD OF THE DISTURBANCE. PLACED A BROAD AREA OF LOW CHANCE POPS ACROSS THE AREA FOR THOSE TWO DAYS. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 110 PM EDT SUNDAY... A FEW INSTABILITY SHOWERS TRACKING WEST ACROSS THE MOUNTAINS EARLY THIS AFTERNOON. THESE SHOWERS WILL PASS OVER OR CLOSE BY BCB/ROA THROUGH 20Z SUNDAY. THERE IS ANOTHER CLUSTER OF SHOWERS MOVING WEST FROM EASTERN KY/TN LATE THIS MORNING. THESE SCATTERED SHOWERS MAY PASS OVER BLF EARLY THIS AFTERNOON AND COULD MAKE IT TO BCB/ROA EARLY THIS EVENING. CONFIDENCE IS LOW ON THUNDERSTORMS PASSING OVER AN AIRPORT...THEREFORE WILL CARRY AFTERNOON SHOWERS WITH VICINITY THUNDERSTORMS FOR BLF/BCB/ROA. A WEST WINDS IN ZONAL FLOW WILL LIMIT SHOWERS ACTIVITY MOVING EAST OF THE BLUE RIDGE. FOG DEVELOPMENT TONIGHT WILL DEPEND ON CLOUD COVER AND WHICH LOCATIONS GET RAIN TODAY. CONFIDENCE OF OCCURRENCE IS VERY LOW OUTSIDE OF MOUNTAIN VALLEYS (BCB/LWB). EXTENDED AVIATION DISCUSSION... MONDAY AFTERNOON THROUGH TUESDAY NIGHT...A BETTER CHANCE OF SHOWER AND THUNDERSTORM ACTIVITY...ALONG WITH THE POTENTIAL FOR A GREATER COVERAGE OF SUB-VFR CONDITIONS WILL EXIST THANKS TO A DEEP UPPER LEVEL LOW/TROUGH AND ITS ASSOCIATED DYNAMICS PROGRESSING EASTWARD THROUGH THE GREAT LAKES REGION AND THEN INTO NEW ENGLAND. ITS ASSOCIATED SURFACE FEATURES WILL OFFER A COLD FRONTAL PASSAGE TUESDAY AFTERNOON OR EVENING ALONG WITH A SLIGHT CHANCE OF SEVERE WEATHER AS OFFERED BY THE STORM PREDICTION CENTER. HIGH PRESSURE WILL TRY TO WORK ITS WAY INTO THE AREA WEDNESDAY INTO THURSDAY. THERE IS SOME QUESTION AS TO JUST HOW FAR SOUTH OF THE AREA THE COLD FRONT WILL MAKE IT BEFORE THE REGION IS ON THE WEST SIDE OF THE HIGH...AND THUS WE RETURN TO A SOUTHERLY FLOW OF MOISTURE INTO THE AREA. EITHER WAY...LOW LEVEL MOISTURE WILL LIKELY NOT COMPLETELY DRY OUT...AND THE POTENTIAL FOR OVERNIGHT IFR/MVFR FOG IS PROMISING...ESPECIALLY FOR AREAS THAT RECEIVE THE MOST RAINFALL MONDAY INTO TUESDAY. BY FRIDAY AND SATURDAY...WEAK HIGH PRESSURE WILL WEDGE DOWN THE MID ATLANTIC REGION THURSDAY NIGHT. OVERRUNNING MOISTURE FROM A WAVE TRACKING ACROSS THE MID WEST WILL BRING AN INCREASE CHANCE FOR LOW CLOUDS AND RAIN INTO THE FORECAST AREA. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/SK NEAR TERM...AMS/RCS SHORT TERM...KK LONG TERM...CF AVIATION...RCS
Hazardous weather outlook, Jul 13, 4:55 AM EDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 455 AM EDT SUN JUL 13 2014 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-140900- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 455 AM EDT SUN JUL 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY IN ADVANCE OF A STRONG COLD FRONT. THE PRIMARY THREATS ARE DAMAGING WINDS AND LARGE HAIL...MAINLY FROM EARLY EARLY AFTERNOON INTO THE EVENING. LOCALLY HEAVY RAIN IS ALSO LIKELY. ADDITIONAL THUNDERSTORMS ARE EXPECTED ON TUESDAY AS THE FRONT SWEEPS EAST THROUGH THE AREA. SOME OF THE STRONGER STORMS MAY PRODUCE STRONG DAMAGING WINDS...AND POSSIBLY EVEN SOME LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 13, 2:25 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
225 PM EDT SUN JUL 13 2014
NCZ003-VAZ016-131930-
SURRY NC-CARROLL VA-
225 PM EDT SUN JUL 13 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTH CENTRAL CARROLL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 330 PM EDT
* AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM DEVELOPING NEAR LAMBSBURG...
MOVING TO THE NORTHEAST AT 40 MPH.
* WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG
WITH BRIEF HEAVY RAIN AND OCCASIONAL CLOUD-TO-GROUND
LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
CANA...
LOW GAP...
AND LAMBSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3644 8087 3651 8093 3654 8092 3656 8091
3656 8084 3660 8086 3669 8072 3656 8061
TIME...MOT...LOC 1822Z 235DEG 35KT 3655 8081
RABSpecial weather statement, Jul 13, 2:38 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
238 PM EDT SUN JUL 13 2014
VAZ033-131915-
FRANKLIN VA-
238 PM EDT SUN JUL 13 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 315 PM EDT
* AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BURNT CHIMNEY
TO NEAR FERRUM...MOVING TO THE EAST AT 15 MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS...ALONG
WITH BRIEF HEAVY RAIN AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
SYDNORSVILLE...
FERRUM...
PENHOOK...
AND SONTAG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3687 8006 3721 7988 3722 7978 3719 7976
3719 7972 3715 7971 3716 7968 3710 7964
3708 7961 3708 7962 3705 7959 3685 7964
TIME...MOT...LOC 1835Z 257DEG 13KT 3717 7986 3689 8000
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:25 PM EDT | Special Weather Statement | RNK | City of Galax | 65 min |
| Jul 13, 2:38 PM EDT | Special Weather Statement | RNK | Franklin | 37 min |
| Jul 13, 7:00 PM EDT | Special Weather Statement | RNK | Wythe | 30 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.